Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 25, NWS Melbourne, FL

October 29, 20126 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Oct 29, 2012, 3:20 AM EDT for 6 counties in Florida. It took effect at Oct 29, 2012, 10:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 29, 2012, 3:20 AM EDT (07:20 UTC)
In effect from
Oct 29, 2012, 10:00 AM EDT
Expired
Oct 29, 2012, 6:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WWUS72 KMLB 290720
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
320 AM EDT MON OCT 29 2012

FLZ041-044>047-053-054-058-059-064-141-144-147-292200-
/O.NEW.KMLB.LW.Y.0025.121029T1400Z-121029T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
320 AM EDT MON OCT 29 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

* WINDS...GUSTY NORTHWEST WINDS OF 20 TO 25 MPH WILL OCCUR THIS
  AFTERNOON. 

* IMPACTS...GUSTY CONDITIONS AND CHOPPY WAVES WILL BE PRESENT ON
  EXPOSED BODIES OF WATER AND LARGE LAKES. BOATING WILL BE
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

JP

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 29, 3:08 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 29, 3:08 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
308 AM EDT MON OCT 29 2012

.DISCUSSION...
...BELOW NORMAL TEMPERATURES TO ROUND OUT OCTOBER...
...DANGEROUS SURF AND BOATING CONDITIONS CONTINUE...

TODAY/TONIGHT...
AN EXPANSIVE WIND FIELD ASCD WITH CYCLONE SANDY WILL CONTINUE TO
AFFECT THE AREA THROUGH THE DAY. MORNING MIXING OF THE STRONGER
WINDS ALOFT WL PRODUCE WINDY CONDITIONS BY MIDDAY AND THROUGH THE
AFTERNOON WITH COOLER CONTINENTAL AIR USHERING SOUTH ACROSS THE
PENINSULA. A LOWER DECK OF STRATUS CLOUDS CURRENTLY PRESENT ACROSS
PART OF THE AREA IS EXPECTED TO LARGELY DISSIPATE BY DAYBREAK.
TEMPERATURES WILL STRUGGLE TO BREAK OUT OF THE 60S OVER MUCH OF
CENTRAL AND NORTH CENTRAL FLORIDA WITH SOME LOWER 70S NEAR LAKE
OKEECHOBEE AND THE TREASURE COAST.

MUCH LOWER DEWPOINTS WILL BRING A BOUT OF NEAR RECORD LOW TEMPS
OVERNIGHT WITH A STRONGLY ADVECTIVE COOLDOWN. DECOUPLING OF SFC
WINDS IS NOT ANTICIPATED...THUS A BLUSTERY AUTUMN NIGHT WL BRING
LOWS INTO THE LOWER TO MID 40S WITH THE ADDED WIND COMPONENT ONLY
MAKING IT FEEL COLDER. THE BEACHES AND BARRIER ISLANDS FROM AROUND
SOUTH BREVARD CO SOUTHWARD SHOULD REMAIN IN THE 50S.

WL COORDINATE WITH MARTIN CO AUTHORITIES THIS MORNING REGARDING
THE COASTAL FLOOD WARNING CURRENTLY IN PLACE.

TUE-TUE NIGHT...RATHER TIGHT PRESSURE GRADIENT CONTINUES ACROSS EAST
CENTRAL FLORIDA WITH WEST-NORTHWEST WINDS BLOWING 15-20 MPH AND
GUSTY. A LAKE WIND ADVISORY MAY BE NECESSARY YET AGAIN ON THIS DAY.
THE COOLER AND DRY AIRMASS WILL KEEP AFTERNOON HIGHS IN THE 60S MOST
PLACES...EXCEPT LOWER 70S POSSIBLE ACROSS OKEECHOBEE COUNTY AND THE
TREASURE COAST. WINDS WILL DECREASE TO 10-15 MPH IN THE EVENING AND
EVENTUALLY DIMINISH TO LESS THAN 10 MPH AWAY FROM THE COAST ACROSS
THE INTERIOR OVERNIGHT. OVERNIGHT LOWS A BIT WARMER THAN THE
PREVIOUS NIGHT BUT STILL UNSEASONABLY COOL WITH MIDDLE/UPPER 40S
VOLUSIA COAST/INTERIOR...EXCEPT NEAR 50 DEGREES TO LOWER 50S FOR THE
ORLANDO METRO AND SPACE/TREASURE COASTS.

WED-FRI...UPPER TROUGHING PLAGUING THE EASTERN SEABOARD EARLY IN THE
PERIOD WILL FINALLY BEGIN TO MOVE AWAY BY LATE IN THE PERIOD AS
SHORTWAVE RIDGING MOVES INTO THE CENTRAL CONUS. AT THE SURFACE WEAK
HIGH PRESSURE RIDGING WILL BUILD ACROSS THE PENINSULA ON
WED...THOUGH A WEAK FRONTAL BOUNDARY WILL PENETRATE THE REGION ON
THU. MOISTURE STILL REMAINS SCARCE AND WILL CONTINUE TO LEAVE
MENTION OF SHOWERS OUT OF THE FORECAST THROUGH THE ENTIRE PERIOD FOR
NOW.

TEMPERATURES WILL REBOUND INTO THE 70S ON WED WITH UPPER 70S TO NEAR
80 DEGREES FORECAST AGAIN MOST EVERYWHERE BY THU/FRI. OVERNIGHT LOWS
MAINLY IN THE 50S...EXCEPT NEAR 60 DEGREES TO LOWER 60S ALONG THE
SPACE/TREASURE COASTS.

SAT-SUN...CONTINUED DRY AS THE UPPER LEVEL RIDGING MOVES EASTWARD
AND ACROSS THE PENINSULA SUN OVERNIGHT. SURFACE HIGH PRESSURE
CENTERED OVER THE GREAT LAKES AND OHIO VALLEY WILL EXPAND EAST AND
SOUTH WITH PLEASANT CONDITIONS ACROSS EAST CENTRAL FLORIDA. HIGHS
AND LOWS WILL BE A COUPLE OF DEGREES BELOW SEASONAL NORMALS.

&&

.AVIATION...
SCT-OCNL BKN STRATUS NR FL 017-020 LARGELY E OF INTERSTATE FOUR
THROUGH 10Z THEN VFR AREAWIDE WITH SFC WND G 20-25KT FM 14Z-23Z.
VFR OVERNIGHT WITH SCT 025-030 PSBL FROM GULF SOURCE SC.

&&

.MARINE...
CONDITIONS REMAIN WELL ABOVE ADVISORY HEADLINE FOR ALL THE MARINE
AREA TODAY SUPPORTED BY STRONG NW GRADIENT FLOW THROUGH TONIGHT.
A SLOW IMPROVEMENT OF SEA STATE OVER THE NEARSHORE WATERS WILL
BEGIN EARLY TUESDAY.

TUE-WED...WITH STRONG LOW PRESSURE OVER THE EASTERN SEABOARD THE
PRESSURE GRADIENT WILL REMAIN TIGHT THRU MIDWEEK. SCA/SCEC CONDS
LIKELY TO EXIST ACROSS THE COASTAL WATERS THRU THIS TIME. W/WNW
WINDS WILL FINALLY RELAX INTO LATE WED NIGHT WITH SEAS ALSO
GRADUALLY/FINALLY SUBSIDING BELOW ADVISORY/CAUTIONARY CRITERIA LATE
IN THE PERIOD.

THU-FRI...OFFSHORE WINDS WILL CONTINUE TO DOMINATE DURING THIS
PERIOD THOUGH WINDS/SEAS SHOULD REMAIN BELOW ADVISORY/CAUTIONARY
CRITERIA. WEAK HIGH PRESSURE OVER THE AREA ON THU IS PUSHED OUT OF
THE AREA ON THU BY A WEAK FRONTAL TROUGH WITH HIGH PRESSURE BUILDING
BACK INTO THE AREA FROM THE NORTH AGAIN ON FRI. CONDITIONS EXPECTED
TO REMAIN MOSTLY DRY.

&&

.FIRE WEATHER...
TODAY...WIND AND LOW RH COMBINATION WL LEAD TO A PERIOD OF
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AREA WIDE. A RED
FLAG WARNING IS IN EFFECT.

TUE...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR MOST OF THE AREA.
WITH CONTINUED ELEVATED WINDS AND LONG DURATION LOW RH VALUES
FORECAST...EXPECT THIS WATCH TO EVENTUALLY BE UPGRADED TO A RED FLAG
WARNING. MARTIN COUNTY MAY NEED TO BE ADDED AS WELL.

WED...WHILE MOISTURE VALUES CREEP UPWARD SLIGHTLY...A FEW HOURS OF
RH VALUES BELOW 35 PERCENT STILL LIKELY ALONG AND NORTH OF THE I-4
CORRIDOR.

&&

.CLIMATE...
TEMPERATURES FOR THE LAST FEW DAYS OF OCTOBER WILL BE WELL BELOW
NORMAL...WITH POTENTIAL FOR RECORD COLD FOR TUESDAY MORNING
LOWS...ALSO SOME RECORD COOL MAXIMUM TEMPS DURING THE DAYTIME.

RECORDS FOR TUE OCTOBER 30

             RECORD LOW TEMP        RECORD COOL HIGH TEMP

DAB             43 IN 1973              67 IN 1953, 1954
MCO             43 IN 1937              67 IN 1953
MLB             42 IN 1937              67 IN 1953
VRB             46 IN 1968, 2008        69 IN 1953

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  43  67  47 /   0   0   0  10
MCO  69  43  68  49 /   0   0   0  10
MLB  70  44  68  49 /   0   0   0  10
VRB  71  47  70  52 /   0   0   0  10
LEE  69  42  67  48 /   0   0   0  10
SFB  69  43  69  47 /   0   0   0  10
ORL  69  46  68  51 /   0   0   0  10
FPR  71  46  70  52 /   0   0   0  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD WARNING UNTIL 10 AM EDT THIS MORNING FOR MARTIN.

     LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM EDT THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     HIGH SURF ADVISORY UNTIL 10 AM EDT THIS MORNING FOR COASTAL
     VOLUSIA-INDIAN RIVER-MARTIN-NORTHERN BREVARD-SOUTHERN
     BREVARD-ST. LUCIE.

     RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
     BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-
     SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM...PENDERGRAST
LONG TERM....SEDLOCK
Hazardous weather outlook, Oct 28, 5:30 PM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
530 PM EDT SUN OCT 28 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-291200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
530 PM EDT SUN OCT 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.COASTAL FLOOD IMPACT...
SWELLS FROM HURRICANE SANDY WILL CONTINUE TO PRODUCE LARGE BREAKING
WAVES UP TO 6 TO 8 FEET ALONG AREA BEACHES TONIGHT. THESE WAVES MAY
CAUSE ADDITIONAL BEACH EROSION AND MINOR COASTAL FLOODING ESPECIALLY
AROUND THE NEXT TWO HIGH TIDES BETWEEN 730 AND 800 PM TONIGHT...
AND AGAIN EARLY MONDAY MORNING BETWEEN 800 AND 830 AM.

A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE ENTIRE EAST CENTRAL
FLORIDA COASTLINE THROUGH SUNDAY MORNING'S HIGH TIDE. A COASTAL
FLOOD WARNING IS IN EFFECT FOR MARTIN COUNTY.

.RIP CURRENT IMPACT...
LINGERING LARGE SWELLS FROM SANDY WILL CONTINUE TO MAKE THE SURF
ESPECIALLY DANGEROUS...PRODUCING NUMEROUS STRONG RIP CURRENTS ALONG
AREA BEACHES. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE
ENTERING THE SURF.

.WIND AND SEA IMPACT...
WINDS AND SEAS WILL GRADUALLY DECREASE...BUT STILL REMAIN HAZARDOUS
AS SANDY CONTINUES TO MOVE FARTHER AWAY FROM THE AREA. WEST TO
NORTHWEST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS OF AROUND
30 KNOTS. SEAS WILL REMAIN UP TO 13 FEET OFFSHORE. A SMALL CRAFT
ADVISORY REMAINS IN PLACE FOR THE ADJACENT ATLANTIC WATERS OUT TO
60 NAUTICAL MILES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WINDS WILL INCREASE OUT OF THE NORTHWEST LATER TONIGHT AS A COLD
FRONT MOVES THROUGH THE AREA. THIS WILL KEEP BOATING CONDITIONS
HAZARDOUS OVER THE COASTAL WATERS INTO EARLY THIS WEEK. LINGERING
LONG PERIOD SWELLS WILL KEEP A MODERATE TO HIGH RISK FOR RIP
CURRENTS ALONG AREA BEACHES OVER THE NEXT FEW DAYS.

DRIER AIR MOVING INTO THE AREA AND BREEZY NORTHWEST WINDS ON
MONDAY WILL COMBINE TO PRODUCE AN ELEVATED FIRE DANGER THREAT INTO
THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED OVERNIGHT.

WEITLICH/CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 10:12 AM EDTRip Current StatementMLBVolusia12 hr
Oct 29, 10:12 AM EDTHigh Surf AdvisoryMLB12 hr
Oct 29, 7:24 PM EDTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia24 hr

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.